Lake Huron, 2014Marine Thunderstorm Wind in Lake Huron, August 30, 2014
August 30, 2014 · NWS DTX · 1 event in 1 county or zone
A thunderstorm moving through Saginaw Bay produced a 44 mph thunderstorm wind gust.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm moving through Saginaw Bay produced a 44 mph thunderstorm wind gust.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 30, 2:49 PM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 30, 2:49 PM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
349 PM EDT SAT AUG 30 2014
.SHORT TERM...THIS AFTERNOON AND TONIGHT
DESPITE ABUNDANT CLOUD COVER FOR MUCH OF THE DAY...TEMPERATURES HAVE
SLOWLY RISEN TO AROUND 80 ACROSS MUCH OF THE AREA...WITH A FEW LOW
80S ACROSS EXTREME SOUTHEAST MICHIGAN. THE ATMOSPHERE HAS BECOME
QUITE JUICY...AS EVIDENCED BY DEW POINTS AROUND 70 DEGREES AND THE
18Z KDTX RAOB SHOWING A PWAT OF 1.81 INCHES. IN ADDITION THE 18Z
SOUNDING SHOWS QUITE A BIT OF INSTABILITY WITH SB CAPES OF 1820 J/KG
AND GOOD SHEAR WITH 0-3 KM SRH OF 121 M2/S2. THESE INGREDIENTS
CERTAINLY SET THE STAGE FOR POSSIBLE SEVERE WEATHER LATER THIS
AFTERNOON INTO THIS EVENING...WITH DYNAMIC BOW ECHOES AND MINI
SUPERCELLS BEING THE MAIN THREAT. SEVERE WEATHER WOULD MAINLY BE IN
THE FORM OF WIND DAMAGE AS HIGH FREEZING LEVELS OF 14K FT DO NOT
HOLD MUCH PROMISE FOR HAIL. IN ADDITION THE HIGH AMOUNT OF WATER
AND LONG SKINNY CAPE INDICATES HEAVY RAIN IS A CONCERN AS WELL AS AN
ISOLATED TORNADO GIVEN THE LOW LEVEL WIND SHEAR AND LOW LCL HEIGHTS
OF 3K FT. HOWEVER THE 18Z SOUNDING DOES SHOW SOME CONCERNS WITH A
LAYER OF WARM AIR BETWEEN 850 AND 900 MB AND LESS THAN STELLAR MID
LEVEL LAPSE RATES BETWEEN 700 AND 500 MB. STORMS ARE STARTING TO
FIRE UPSTREAM WITH THE 850-700 MB THETA-E SURGE AND A SHORTWAVE
TRACKING THROUGH THE CENTRAL GREAT LAKES...HOWEVER THEY ARE NOT VERY
ROBUST AS THE SHORTWAVE SEEMS TO BE STRUNG OUT AND NOT PACKING MUCH
OF A PUNCH. WILL HAVE TO WATCH VERY CLOSELY TO SEE IF THE EXPECTED
THETA-E SURGE ACROSS THE WESTERN CWA AROUND 21Z IS SUFFICIENT TO
PRODUCE THUNDERSTORMS ACROSS THE AREA AS THE SHORTWAVE CONTINUES TO
TRACK EASTWARD LATE THIS AFTERNOON AND EARLY THIS EVENING.
IF THIS INITIAL SURGE DOES NOT MATERIALIZE A SHORTWAVE WILL TRACK
THROUGH NORTHERN LOWER MICHIGAN DURING THE OVERNIGHT HOURS...WHICH
WILL SUSTAIN ONGOING CONVECTION OR FIRE ELEVATED CONVECTION IF IT IS
NOT ALREADY ONGOING ACROSS THE AREA. ALTHOUGH PEAK HEATING WILL BE
OVER...HEAVY RAIN AND SOME WIND DAMAGE ARE POSSIBLE WITH THE
CONVECTION OVERNIGHT AS THE HI-RES RUNS DEPICT A LINE OF STORMS
TRACKING THROUGH OVERNIGHT.
&&
.LONG TERM... SUNDAY THROUGH NEXT FRIDAY
LOW PRESSURE WILL TRACK NORTH OF LAKE HURON TONIGHT AND INTO QUEBEC
BY MID-AFTERNOON SUNDAY. A COLD FRONT WILL DROP SOUTH DOWN THE
BACKSIDE OF THE SYSTEM...HOWEVER MODELS DIFFER WITH HOW FAR THIS
BOUNDARY PENETRATES INTO LOWER MICHIGAN. GFS/EURO DROP THE FRONT
INTO NORTHERN/CENTRAL LOWER MICHIGAN DURING THE EARLY PART OF THE
DAY...BEFORE LIFTING IT BACK NORTHWARD DURING THE EVENING AND
OVERNIGHT. 12Z NAM IS A LITTLE MORE AGRESSIVE WITH THE SOUTHWARD
PUSH...DROPPING THE FRONT DOWN INTO SOUTHEAST MICHIGAN BY
AFTERNOON/EVENING BEFORE IT LIFTS NORTHWARD OVERNIGHT. WITH THE NAM
BEING A LITTLE DEEPER WITH THE SURFACE LOW THAN THE OTHER
MODELS...WILL FAVOR THE GFS/EURO.
WEAKER COLD FRONT NOW WORKING ACROSS MICHIGAN WILL SETTLE TO OUR
SOUTH AND EAST BY 12Z SUN. THIS WILL ALLOW TEMPS TO COOL SLIGHTLY
FOR TOMORROW...HOWEVER DEWPOINTS WILL REMAIN HIGH AND WILL MAINTAIN
HEAT INDEX VALUES IN THE MID AND UPPER 80S. CONVECTIVE FORECAST FOR
TOMORROW IS TRICKY...WITH LINGERING MOISTURE AND INSTABILITY
FIGHTING DRIER AIR AND SUBSIDENCE WORKING IN AS SHORTWAVE RIDGING
BUILDS ALOFT. BEST POTENTIAL WILL BE SOUTH OF THE I-69 CORRIDOR
WHERE THE THETA-E RIDGE THAT SETTLED IN TODAY WILL STILL BE PRESENT
INTO THE AFTERNOON. MODEL FORECAST SOUNDINGS CONTINUE TO SHOW A
MODESTLY FAVORABLE ENVIRONMENT FOR A FEW STORMS TO FORM IN THIS
AREA...BUT WILL KEEP POPS LOW GIVEN POTENTIAL FOR A CAPPING
INVERSION TO DEVELOP UNDER THE UPPER RIDGE IN THE LATTER PART OF THE
AFTERNOON.
UPPER ENERGY OFF THE BRITISH COLUMBIA COAST WILL DIVE
INLAND...FORMING A BROAD TROUGH OVER THE CENTRAL CONUS BY MONDAY.
MODEL SHOW A COLD FRONT WITH SEVERAL AREAS OF LOW PRESSURE ALIGNED
ALONG IT STRETCHING FROM NORTHERN ONTARIO DOWN THROUGH THE SOUTHERN
PLAINS. THIS FRONT IS EXPECTED TO MOVE ACROSS SOUTHEAST MICHIGAN
MONDAY NIGHT...WITH THE LARGEST AREA OF SURFACE LOW PRESSURE PASSING
TO OUR NORTH OVER ONTARIO. PLUME OF WARMER AIR AND GULF MOISTURE
(MODEL PW VALUES BACK UP TO NEAR 2.0 INCHES) WILL SURGE BACK UP INTO
THE AREA LABOR DAY AHEAD OF THE UPPER TROUGH...ALLOWING A THETA-E
RIDGE TO EXTEND BACK INTO MICHIGAN. WARM FRONT IS EXPECTED TO LIFT
UP ACROSS SOUTHEAST MICHIGAN DURING THE AFTERNOON...PROVIDING AN
INITIAL CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP BEFORE THE
COLD FRONT AND SURFACE TROUGH APPROACH FOR THE EVENING/OVERNIGHT.
HIGHEST PROBABILITIES FOR THUNDERSTORMS AND SEVERE WEATHER DURING
THE DAY WILL BE TO OUR WEST (SOUTHERN WISCONSIN/NORTHERN
ILLINOIS/LAKE MICHIGAN) WHERE 50-60 KNOT LOW-LEVEL JET...BEST
MID-LEVEL HEIGHTS FALLS...AND RIGHT ENTRANCE REGION FORCING WILL
COINCIDE WITH THE EASTWARD ADVANCING COLD FRONT. THIS ACTIVITY WOULD
THEN WORK ACROSS DURING THE EVENING. SEVERE POTENTIAL WILL DEPEND ON
HOW MUCH DAYTIME HEATING AND INSTABILITY ARE STILL AROUND WHEN IT
WORKS ACROSS. ATMOSPHERE OUT AHEAD OF ANY INCOMING STORMS FROM THE
WEST WILL BE WARM AND HUMID WITH TEMPS IN THE MID 80S AND DEWPOINTS
BACK UP NEAR 70...SUPPORT CAPE VALUES AROUND 2500 J/KG THROUGH 00Z.
BACKED OFF ON POPS A LITTLE FOR THE EARLY PART OF THE DAY
MONDAY...BUT DID KEEP LIKELY POPS FOR THE WHOLE AREA DURING THE
EVENING IN CASE THE COLD POOL FROM WHATEVER CONVECTIVE COMPLEX
DEVELOPS UPSTREAM OUTRUNS THE COLD FRONT. FORECAST SOUNDINGS ARE
MOST SUPPORTIVE OF A DAMAGING WIND AND LARGE HAIL THREAT. THIS IS IN
ADDITION TO VERY HEAVY RAINFALL. THE FRONT WILL WORK ACROSS DURING
THE LATE EVENING AND OVERNIGHT...CONTINUING A THREAT FOR RAIN AND
THUNDERSTORMS. SOME OF THIS RAIN COULD AGAIN BE HEAVY.
THETA-E AXIS WILL EXIT THE AREA ON TUESDAY AS THE UPPER TROUGH AXIS
WORKS ACROSS. CHANCES FOR SHOWERS/TSTORMS WILL CONTINUE ACROSS
EASTERN MICHIGAN DURING THE DAY BEFORE ENOUGH DRY AIR WORKS IN TO
BRING DRIER WEATHER. THIS WILL BRING COOLER TEMPERATURES...WITH
HIGHS IN THE UPPER 70S TO LOW 80S.
ON WEDNESDAY ZONAL FLOW ALOFT AND SURFACE HIGH PRESSURE WILL BE IN
PLACE. INTO THE EVENING...A PV ANOMALY LOOKS TO CREATE A SURFACE
DISTURBANCE THAT WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS
TO THE AREA IF THE WAVE COMES TO FRUITION. A BETTER CHANCE FOR
PRECIPITATION WILL COME WHEN THE RIGHT REAR ENTRANCE REGION OF THE
JET STREAM SETS UP OVER MICHIGAN. THIS WILL SET THE STAGE FOR LOW
PRESSURE AND AN ELONGATED TROUGH TO BRING STORMS TO THE REGION IN
THE FRI TO SAT TIMEFRAME.
&&
.MARINE...
GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON AND
EVENING AHEAD OF A LOW PRESSURE SYSTEM TRACKING THROUGH NORTHERN
MICHIGAN. WIND GUSTS ARE EXPECTED TO JUST BARELY EXCEED 20
KNOTS...WITH THE LARGEST WAVE HEIGHTS OF 2 TO 4 FEET EXPECTED OVER
SAGINAW BAY WHERE A FUNNELING EFFECT EXISTS. SHOWERS AND
THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH TONIGHT AS A WEAK COLD
FRONT WORKS ACROSS THE AREA. QUIETER WEATHER IS EXPECTED ON
SUNDAY...ALTHOUGH A FEW SHOWERS AND THUNDERSTORMS WILL STILL BE
POSSIBLE. ANOTHER COLD FRONT WILL APPROACH FOR MONDAY...BRINGING
GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS ONCE AGAIN...SOME OF THEM
COULD BE STRONG TO SEVERE.
&&
.AVIATION...ISSUED 118 PM EDT SAT AUG 30 2014
//DISCUSSION...
A FURTHER INCREASE IN MOISTURE COUPLED WITH DAYTIME
HEATING/INSTABILITY IS EXPECTED TO GENERATE NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS THIS AFTERNOON...CONTINUING THIS EVENING
BEFORE SLOWLY TAPERING OFF OVERNIGHT. OUTSIDE OF
SHOWERS/THUNDERSTORMS...VFR CONDITIONS ARE EXPECTED THIS
AFTERNOON...WITH CEILINGS LOWERING TONIGHT INTO THE MVFR/POSSIBLE
IFR CATEGORY BY SATURDAY MORNING. SOUTHWEST WINDS WILL GUST TO 20
KNOTS OR BETTER DURING AFTERNOON HOURS...SLOWLY DIMINISHING DURING
THE EVENING HOURS.
//DTW THRESHOLD THREATS...
* LOW CONFIDENCE IN CEILINGS AT OR BELOW 5000 FEET THROUGH MID
AFTERNOON...MEDIUM CONFIDENCE LATE THIS AFTERNOON THROUGH
TOMORROW MORNING.
* LOW CONFIDENCE IN TIMING OF THUNDERSTORMS THIS AFTERNOON AND
EVENING.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...KURIMSKI
LONG TERM....HLO/MM
MARINE.......HLO
AVIATION.....KURIMSKI
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 30, 2:43 PM EST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
343 PM EDT SAT AUG 30 2014
MIZ047>049-053>055-060>063-068>070-075-076-082-083-311945-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
343 PM EDT SAT AUG 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE LIKELY DURING THE AFTERNOON AND EVENING...WITH
A SLIGHT CHANCE FOR SEVERE STORMS. WIND GUSTS AROUND 60 MPH WILL
BE THE PRIMARY HAZARDS IN THE STRONGEST STORMS...BUT 1 INCH HAIL
AND HEAVY RAINFALL ARE ALSO POSSIBLE. IN ADDITION...THERE IS SOME
POTENTIAL FOR ISOLATED TORNADOES. STORM MOTION WILL BE SOUTHWEST
TO NORTHEAST AT 40 MPH WITH THE MAIN WINDOW OF ACTIVITY THROUGH
11 PM.
LOW PRESSURE MOVING THROUGH THE EASTERN UPPER PENINSULA TONIGHT
WILL PRODUCE A STRONG FLOW OF WARM AND HUMID AIR INTO THE REGION
ON GUSTY SOUTHWEST WIND.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH
TUESDAY AS THE NEXT LOW PRESSURE SYSTEM ARRIVES OVER THE MIDWEST.
THIS SYSTEM WILL REINFORCE WARM AND HUMID AIR OVER THE REGION AND
THEN PULL A COLD FRONT THROUGH BY TUESDAY EVENING. THERE IS A
CHANCE SOME OF THESE STORMS COULD BE SEVERE MONDAY AFTERNOON AND
MONDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND
EVENING.
LCZ422-423-460-LEZ444-LHZ363-421-422-441>443-462>464-311945-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
343 PM EDT SAT AUG 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
LAKE HURON AND LAKE ST CLAIR.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE LIKELY DURING THE AFTERNOON AND EVENING...WITH
A SLIGHT CHANCE FOR SEVERE STORMS. WIND GUSTS AROUND 50 KNOTS
WILL BE THE PRIMARY HAZARD IN THE STRONGEST STORMS...BUT 1 INCH
HAIL AND HEAVY RAINFALL ARE ALSO POSSIBLE. IN ADDITION...THERE IS
SOME POTENTIAL FOR ISOLATED WATERSPOUTS TO OCCUR. STORM MOTION
WILL BE SOUTHWEST TO NORTHEAST AT 35 KNOTS WITH THE MAIN WINDOW OF
ACTIVITY THROUGH 11 PM.
LOW PRESSURE MOVING THROUGH THE EASTERN UPPER PENINSULA TONIGHT
WILL PRODUCE A STRONG FLOW OF WARM AND HUMID AIR INTO THE REGION
ON GUSTY SOUTHWEST WIND.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH
TUESDAY AS THE NEXT LOW PRESSURE SYSTEM ARRIVES OVER THE MIDWEST.
THIS SYSTEM WILL REINFORCE WARM AND HUMID AIR OVER THE REGION AND
THEN PULL A COLD FRONT THROUGH BY TUESDAY EVENING. THERE IS A
CHANCE SOME OF THESE STORMS COULD BE SEVERE MONDAY AFTERNOON AND
MONDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND
EVENING.
LHZ361-362-311945-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
343 PM EDT SAT AUG 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE LIKELY DURING THE AFTERNOON AND EVENING...WITH
A SLIGHT CHANCE FOR SEVERE STORMS. WIND GUSTS AROUND 50 KNOTS
WILL BE THE PRIMARY HAZARD IN THE STRONGEST STORMS...BUT 1 INCH
HAIL AND HEAVY RAINFALL ARE ALSO POSSIBLE. IN ADDITION...THERE IS
SOME POTENTIAL FOR ISOLATED WATERSPOUTS TO OCCUR. STORM MOTION
WILL BE SOUTHWEST TO NORTHEAST AT 35 KNOTS WITH THE MAIN WINDOW OF
ACTIVITY THROUGH 11 PM.
LOW PRESSURE MOVING THROUGH THE EASTERN UPPER PENINSULA TONIGHT
WILL PRODUCE A STRONG FLOW OF WARM AND HUMID AIR INTO THE REGION
ON GUSTY SOUTHWEST WIND.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH
TUESDAY AS THE NEXT LOW PRESSURE SYSTEM ARRIVES OVER THE MIDWEST.
THIS SYSTEM WILL REINFORCE WARM AND HUMID AIR OVER THE REGION AND
THEN PULL A COLD FRONT THROUGH BY TUESDAY EVENING. THERE IS A
CHANCE SOME OF THESE STORMS COULD BE SEVERE MONDAY AFTERNOON AND
MONDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND
EVENING.
KURIMSKI
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS
ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Aug 30, 2:46 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
346 PM EDT SAT AUG 30 2014
MIZ047-053-302045-
MIDLAND-SAGINAW-
346 PM EDT SAT AUG 30 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF COLEMAN
TO 46 MILES SOUTHWEST OF SANFORD...MOVING NORTHEAST AT 40 MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
PLEASANT VALLEY BY 355 PM EDT...
SANFORD BY 410 PM EDT...
EDENVILLE BY 415 PM EDT...
MIDLAND AND MERRILL BY 435 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
RBP
Special weather statement, Aug 30, 3:27 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
427 PM EDT SAT AUG 30 2014
MIZ048-302100-
BAY-
427 PM EDT SAT AUG 30 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF AUBURN...MOVING NORTHEAST AT 35
MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
LINWOOD BY 455 PM EDT...
PINCONNING BY 500 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
RBP
Special weather statement, Aug 30, 3:30 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
430 PM EDT SAT AUG 30 2014
MIZ053-302115-
SAGINAW-
430 PM EDT SAT AUG 30 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES WEST OF ST. CHARLES...MOVING NORTHEAST
AT 40 MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
MARION SPRINGS BY 435 PM EDT...
ST. CHARLES BY 450 PM EDT...
SAGINAW AND BRIDGEPORT BY 510 PM EDT...
ZILWAUKEE BY 515 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
RBP
Local storm report, Aug 30, 3:33 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
433 PM EDT SAT AUG 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN OIL CITY 43.61N 84.59W
08/30/2014 M1.39 INCH MIDLAND MI CO-OP OBSERVER
1 HOUR TOTAL
&&
MOSTEIKOSpecial weather statement, Aug 30, 4:11 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
511 PM EDT SAT AUG 30 2014
MIZ049-054-302215-
HURON-TUSCOLA-
511 PM EDT SAT AUG 30 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST
OF SEBEWAING TO 26 MILES SOUTHWEST OF REESE...MOVING NORTHEAST AT 45
MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
QUANICASSEE BY 535 PM EDT...
MILLINGTON AND REESE BY 540 PM EDT...
VASSAR BY 545 PM EDT...
MAYVILLE AND SEBEWAING BY 550 PM EDT...
FAIRGROVE AND AKRON BY 555 PM EDT...
CARO AND UNIONVILLE BY 600 PM EDT...
PIGEON AND CASEVILLE BY 610 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
RBP
Special weather statement, Aug 30, 4:30 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
530 PM EDT SAT AUG 30 2014
MIZ053-302200-
SAGINAW-
530 PM EDT SAT AUG 30 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF BIRCH RUN...MOVING NORTHEAST AT
40 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
BIRCH RUN AND BRIDGEPORT BY 535 PM EDT...
FRANKENMUTH BY 545 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
RBP
Marine Thunderstorm Wind, Outer Saginaw Bay Sw of Alabaster to Port Austin Mi to Inner Saginaw Bay
- When
- August 30, 4:40 PM EST
- Where
- Outer Saginaw Bay Sw of Alabaster to Port Austin Mi to Inner Saginaw Bay forecast zone, Gravelly Shoals Light
- Measured
- 38 kt (44 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 44.020, -83.540
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Louisiana, August 30, 20141 death · $8,000 · 1 event
- Dust Storm in Washington, August 30, 20149 injured · 1 event
- Flash Flooding in Louisiana, August 30, 2014$100,000 · 2 events
- Damaging Wind and Strong Wind in Mississippi, August 30, 2014$63,000 · 53 kt wind · 2 events
- Flash Flood in Arkansas, August 30, 2014$50,000 · 1 event
- Damaging Winds in Alabama, August 30, 2014$45,000 · 60 kt wind · 2 events
- Damaging Winds in Florida, August 30, 2014$25,000 · 2 events
- Damaging Winds in Georgia, August 30 to 31, 20141 injured · $15,000 · 60 kt wind · 2 events
- Flash Flooding and Flood in Tennessee, August 30, 20141 injured · $5,000 · 5 events
- Hail and Damaging Wind in Kansas, August 30, 20141.75 in hail · 7 events
- Damaging Winds in South Dakota, August 30, 201461 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 30, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539533.